Wisconsin, 2005

Hail and Damaging Winds in Wisconsin, August 9, 2005

August 9, 2005 · NWS GRB · 15 events in 10 counties and zones

Thunderstorms developed in unstable air near a cold front that passed through northern Wisconsin. The storms produced large hail and downed numerous trees and power lines in the central and northeast parts of the state.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
15

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GRB wrote it up.

Thunderstorms developed in unstable air near a cold front that passed through northern Wisconsin. The storms produced large hail and downed numerous trees and power lines in the central and northeast parts of the state. They also produced torrential rain in central Wisconsin that caused street flooding in Stevens Point (Portage co.). A cooperative observer for the National Weather Service in Plover (Portage co.) reported 0.51 inch of rain in just 15 minutes, along with a wind gust to 56 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before the first event at Aug 9, 2:30 PM CST, 28 minutes earlier.

Area forecast discussion, Aug 9, 2:30 PM CST, 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
330 PM CDT TUE AUG 9 2005

.SHORT TERM...TNGT AND WED...MAIN CONCERN IS ONGOING SVR THREAT.
SUPERCELL STORM HEADING TOWARD MARATHON COUNTY TRACKING ALONG/VERY CLOSE
TO FRONTAL BOUNDARY STRETCHED OUT FM C INTO E-C WI. NEARLY SOLID LINE OF
SVR STORMS BACK OUT TO THE WEST IN MN. MAIN SVR RISK APPEARS TO BE ACRS
THE SRN 1/2 OF THE FCST AREA...AND MAIN THREAT STILL APPEARS TO BE
WIDESPREAD DAMAGING WINDS. HOWEVER...EXPECT THERE WL CONT TO BE A
TORNADO THREAT WITH THE LEAD SUPERCELL AS LONG AS IT MAINTAINS ITS
INTENSITY AND CONTS TO TRACK ALONG THE BOUNDARY.

IN THE LONGER TERM...PCPN SHOULD START TO DIMINISH FM NW-SE LATER THIS
EVENING. CARRIED LOW CHC POPS INTO WED MORNING...BUT CONSIDERING HOW
THINGS SEEM TO BE EXPLODING LATE THIS AFTERNOON ITS QUITE POSSIBLE
EVERYTHING WL BE OVER BY THEN.

.LONG TERM...WED NGT THRU NXT TUE. MAIN FCST CHALLENGE WL BE TRYING TO
DETERMINE WHERE FNTL BNDRY WL HANG UP THIS WEEKEND INTO EARLY NXT WEEK.

WEAK HI PRES TO MOV ACROSS THE WRN GREAT LKS RGN WED NGT WITH E-NE WNDS
BRINGING DRY AIR TO NE WI. AN AREA OF LOW PRES IS PROGGED TO DVLP OVR
THE CNTRL PLAINS WITH PCPN BREAKING OUT ACROSS THE UPR MIDWEST WHERE
BETTER DYNAMICS AND FAVORABLE UPR JET LIFT TO EXIST. HAVE KEPT FCST DRY
AND WL GRADUALLY INCREASE THE CLDS THRU THE NGT. LGT WNDS INITIALLY
SHOULD ALLOW TEMPS TO FALL BEFORE THICKER CLDS ARRIVE. GUID TEMPS WITHIN
3 DEGS OF ONE ANOTHER AND ARE GENERALLY ACCEPTED.

EVEN THO THE LOW PRES WEAKENS SOMEWHAT ON THU...BETTER DYNAMICS AND
INSTABILITY ARRIVE OVR WI. BEST LIFT ASSOCIATED WITH THE RGT ENTRANCE
RGN OF THE UPR JET BY THE AFTERNOON HRS. WL PLACE HIER POPS ACROSS CNTRL
WI WHERE PCPN EXPECTED TO REACH FIRST. TEMPS TO BE COOLER DUE TO CLD CVR
WITH MAX TEMPS HOLDING IN THE 70S. WL NEED TO LINGER POPS INTO THU
EVENING ESP OVR ERN WI BEFORE DRYING THINGS OUT. LACK OF STG DRYING OR
SUBSIDENCE BEHIND THE DEPARTING SYSTEM WL MAKE IT HARD TO PUSH CLDS OUT
OF THE RGN. WL TREND TOWARD BCMG PARTLY CLDY FOR NOW.

HEADED INTO THE EXTENDED...MEAN FLOW TO BE DICTATED BY PERSISTENT UPR
LOW BETWEEN JAMES BAY AND THE DAVIS STRAIT WITH A POSITIVE TILTED UPR
TROF SWWD INTO THE PAC NW. FLATTISH UPR RDG TO PERSIST ACROSS THE SE
U.S. THUS LEAVING NE WI IN BETWEEN UNDER THE CORE OF THE UPR JET. APRS
TO BE AN UNSETTLED STRETCH OF WEATHER AS JET STREAKS RACE BY AND A FNTL
BNDRY TO HANG UP TO OUR SOUTH.

A WRMFNT IS FCST TO BE DRAPED ACROSS THE UPR MIDWEST ON FRI AS A CDFNT
ADVANCES TOWARD THE WRN GREAT LKS. AS THE CDFNT APPROACHES...CLDS WL BE
ON THE INCREASE WITH CHC OF TSTMS BY THE AFTERNOON. TEMPS SHOULD STILL
BE ABLE TO REACH THE 80S DUE TO SW WNDS AHD OF THE CDFNT. CDFNT TO PASS
THRU THE FCST AREA FRI NGT AND RESIDE OVR SRN WI BY 12Z SAT. PCPN
EXPECTED TO END OVRNGT ACROSS NRN WI...THUS HAVE ATTEMPTED TO FINE TUNE
FCST BY GOING DRY AFTER MIDNGT. FNT WL SLOW ITS SWD PUSH ON SAT AS IT
ENCOUNTERS THE UPR RDG PARKED OVR THE SE SECTION OF THE COUNTRY. SINCE
MOVEMENT OF THE FNT IS STILL IN DOUBT (I.E., HOW FAR SOUTH IT WL GET)...
PREFER TO LEAVE A SML POP ACROSS THE SRN HALF OF THE FCST AREA.

FCST GETS TRICKY BY SUNDAY AS MDLS INDICATE A SFC WAVE TO MOV ALONG THE
NOW STNRY FNT. IF THE FNT SAGS FAR ENUF SOUTH...ALL OF NE WI WOULD
REMAIN DRY. IF THE FNT STALLS EARLIER THAN EXPECTED (OVR SRN WI)...ALL
OF NE WI WOULD NEED A CHC POP. AT THIS POINT...IT APRS THAT THERE IS
ENUF PUSH SOUTH OF THE UPR TROF TO FORCE FNT INTO NRN IL. PREFER TO
MENTION A MINIMAL POP ACROSS SRN SECTIONS OF THE FCST AREA SAT NGT AND
GO DRY ON SUNDAY AS THE SFC WAVE DEPARTS.

BNDRY TO REMAIN TO OUR SOUTH INTO MON AS HI PRES MOVS ACROSS THE NRN
GREAT LKS. HAVE KEPT MON DRY WITH TEMPS GENERALLY IN THE MID 70S.
ANOTHER WAVE TO DVLP ALONG THE BNDRY MON NGT INTO TUE. ONCE AGAIN...
DEPENDING ON WHERE THE BNDRY LIES...IT IS PSBL FOR PCPN TO MOV INTO SRN
SECTIONS OF THE STATE. PREFER TO LEAVE TUE DRY.

&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SKOWRONSKI/KALLAS
WEATHER.GOV/GREENBAY
Hazardous weather outlook, Aug 9, 12:00 PM CST, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
100 PM CDT TUE AUG 9 2005

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-101100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
100 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WISCONSIN EARLY
THIS AFTERNOON...AND THEN SPREAD SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS
OF DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE.

THE RISK OF SEVERE STORMS IS SOUTH OF A LINE FROM RHINELANDER TO IRON
MOUNTAIN MICHIGAN. THE GREATEST RISK OF SEVERE STORMS WILL BE CENTERED
ON A CORRIDOR EXTENDING ALONG HIGHWAY 29...OR FROM WAUSAU TO GREEN BAY.

THE SEVERE THREAT WILL BE GREATEST IN CENTRAL WISCONSIN BETWEEN 300 PM
AND 600 PM...AND GREATEST IN EAST-CENTRAL PORTIONS OF THE STATE BETWEEN
500 PM AND 900 PM. ANYONE WITH OUTDOOR ACTIVITIES PLANNED FOR THIS
EVENING SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS ON THE
POSSIBILITY OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND SATURDAY.
HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NECESSARY LATE THIS AFTERNOON AND THIS
EVENING.

LMZ521-522-541>543-564-101100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-THE ADJOINING
WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
100 PM CDT TUE AUG 9 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN
GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHWEST WISCONSIN EARLY
THIS AFTERNOON...AND THEN SPREAD SOUTHEAST DURING THE AFTERNOON AND
EVENING HOURS. SOME OF THE STORMS COULD BE SEVERE. THE PRIMARY RISK IS
OF DAMAGING WINDS...BUT HAIL IS ALSO POSSIBLE.

THE RISK OF SEVERE STORMS IS SOUTH OF A LINE FROM RHINELANDER TO IRON
MOUNTAIN MICHIGAN. THE GREATEST RISK OF SEVERE STORMS WILL BE CENTERED
ON A CORRIDOR EXTENDING ALONG HIGHWAY 29...OR FROM WAUSAU TO GREEN BAY.

THE SEVERE THREAT WILL BE GREATEST IN CENTRAL WISCONSIN BETWEEN 300 PM
AND 600 PM...AND GREATEST IN EAST-CENTRAL PORTIONS OF THE STATE BETWEEN
500 PM AND 900 PM. ANYONE WITH OUTDOOR ACTIVITIES PLANNED FOR THIS
EVENING SHOULD CLOSELY MONITOR LATER FORECASTS AND STATEMENTS ON THE
POSSIBILITY OF SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FRIDAY AND SATURDAY.
HOWEVER THESE STORMS ARE NOT EXPECTED TO BE SEVERE.

SKOWRONSKI
WEATHER.GOV/GREENBAY

In the hours before

Special weather statement, Aug 9, 9:05 AM CST, 5 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1005 AM CDT TUE AUG 9 2005

WIZ005-010>013-073-091600-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON AND CRIVITZ
1005 AM CDT TUE AUG 9 2005

...SHORT-TERM SEVERE THUNDERSTORM POTENTIAL BEGINNING TO DECREASE...

AT 1000 AM...THE STRONGEST THUNDERSTORMS HAD SHIFTED NORTH INTO UPPER
MICHIGAN. THOSE STORMS WERE VERY INTENSE...WITH WIND GUSTS OF HURRICANE
STRENGTH REPORTED OVER IRON COUNTY.

STORMS WERE STILL SCATTERED ACROSS FAR NORTHEAST WISCONSIN...BUT THOSE
STORMS WERE WELL BELOW SEVERE CRITERIA.

ANOTHER LINE OF STORMS WAS DEVELOPING OVER NORTHWEST WISCONSIN...IN THE
HAYWARD AREA. THAT LINE OF STORMS WILL MOVE EAST...BUT PROBABLY WON/T
REACH VILAS COUNTY UNTIL AFTER 1100 AM.

THERE IS A SLIGHT CHANCE THAT ADDITIONAL STORMS COULD STILL DEVELOP
ACROSS THE WATCH AREA...SO THE SEVERE THUNDERSTORM WATCH REMAINS IN
EFFECT. HOWEVER...THE THREAT OF SEVERE WEATHER DURING THE FINAL HOUR OF
THE WATCH WILL BE LOWER THAN IT WAS EARLIER IN THE MORNING.

THE SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 AM...AND
INCLUDES THE FOLLOWING COUNTIES...

VILAS...
ONEIDA...
FOREST...
FLORENCE...AND
MARINETTE.

IF YOU ARE IN THE WATCH AREA...BE SURE TO CLOSELY MONITOR THE WEATHER
SITUATION THIS MORNING. BE PREPARED TO MOVE TO A PLACE OF SAFETY IF A
WARNING IS ISSUED.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Local storm report, Aug 9, 9:23 AM CST, 5 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1023 AM CDT TUE AUG 09 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0928 AM     TSTM WND DMG     ALVIN                   46.01N 88.81W
08/09/2005                   FOREST             WI   LAW ENFORCEMENT

            TREES AND POWER LINES DOWN. POWER OUT.

&&

JEFFL
Special weather statement, Aug 9, 10:05 AM CST, 4 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1105 AM CDT TUE AUG 9 2005

WIZ005-010>013-073-091645-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-
INCLUDING EAGLE RIVER...RHINELANDER...CRANDON AND CRIVITZ
1105 AM CDT TUE AUG 9 2005

...SEVERE THUNDERSTORM WATCH NO LONGER IN EFFECT...

THE SEVERE THUNDERSTORM WATCH WHICH HAD BEEN IN EFFECT FOR EXTREME
NORTHERN WISCONSIN HAD EXPIRED.

SHOWERS AND THUNDERSTORMS WILL CONTINUE TO AFFECT THE AREA DURING THE
MID-DAY HOURS...BUT THE STORMS ARE NOT EXPECTED TO BE SEVERE. SEVERE
STORMS ARE POSSIBLE AGAIN DURING THE MIDDLE TO LATE AFTERNOON...AND
DURING THE EVENING.

BE SURE TO MONITOR LATER FORECASTS CONCERNING THE POSSIBILITY OF SEVERE
WEATHER LATER TODAY.

SKOWRONSKI
WEATHER.GOV/GREENBAY
Special weather statement, Aug 9, 2:50 PM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT TUE AUG 9 2005

WIZ010>013-018>022-030-031-035>040-045-048>050-073-074-092200-
ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE-LINCOLN-
LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR-MARATHON-
SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-
WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING RHINELANDER...CRANDON...CRIVITZ...TOMAHAWK...ANTIGO...STURGEON
BAY...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT...APPLETON...GREEN
BAY...ALGOMA...WAUTOMA...OSHKOSH...CHILTON AND TWO RIVERS
350 PM CDT TUE AUG 9 2005

...SEVERE THUNDERSTORM WATCH UNTIL 900 PM...

A SEVERE THUNDERSTORM WATCH CONTINUES IN EFFECT FOR MOST OF THE AREA
UNTIL 900 PM.

AT 345 PM...WEATHER RADAR INDICATED AN INTENSIFYING LINE THUNDERSTORMS
FROM CENTRAL WISCONSIN...WEST...INTO EASTERN MINNESOTA. MANY OF THE
STORMS IN THE LINE WERE SEVERE. THE LINE IS EXPECTED TO CONTINUE TO
INTENSIFY AND ORGANIZE AS IT PUSHES EAST DURING THE LATE AFTERNOON AND
EVENING.

THE LIKELIHOOD OF A SIGNIFICANT SEVERE WEATHER EVENT ACROSS CENTRAL
WISCONSIN WAS INCREASING. ANYONE WITH OUTDOOR PLANS LATE THIS AFTERNOON
OR EVENING SHOULD CLOSELY MONITOR LATER FORECASTS. BE PREPARED TO MOVE
TO A PLACE OF SAFETY IMMEDIATELY IF A WARNING IS ISSUED OR SEVERE
WEATHER IS OBSERVED. THE STORMS LIKELY WILL NOT REACH EAST-CENTRAL
WISCONSIN UNTIL AFTER 600 PM.

THERE WAS STILL A SMALL RISK OF SEVERE THUNDERSTORMS ACROSS
NORTH-CENTRAL AND FAR NORTHEAST WISCONSIN. HOWEVER...AREAS NORTH OF A
RHINELANDER TO IRON MOUNTAIN MICHIGAN LINE WERE AT A MUCH LOWER RISK OF
SEVERE WEATHER THAN AREAS FARTHER SOUTH.

THE SEVERE THUNDERSTORM WATCH INCLUDES THE FOLLOWING COUNTIES...

ONEIDA...
FOREST...
FLORENCE...
MARINETTE...
LINCOLN...
LANGLADE...
MENOMINEE...
OCONTO...
DOOR...
MARATHON...
SHAWANO...
WOOD...
PORTAGE...
WAUPACA...
OUTAGAMIE...
BROWN...
KEWAUNEE...
WAUSHARA...
WINNEBAGO...
CALUMET...AND
MANITOWOC.

SKOWRONSKI
WEATHER.GOV/GREENBAY

The radar

The Green Bay radar (KGRB), 106 km away, was scanning. The volume nearest the first event began at 20:59 UTC.

Open the radar archive at this moment

Event by event

8 thunderstorm wind, 7 hail. Local standard time, as filed.

Hail, Langlade

When
August 9, 2:58 PM CST
Where
Langlade County, Lily
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
45.300, -88.850

Hail, Lincoln

When
August 9, 3:25 PM CST
Where
Lincoln County, 5 mi E of Merrill
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
45.183, -89.583

Hail, Oconto

When
August 9, 3:36 PM CST
Where
Oconto County, Mountain
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
45.183, -88.483

Thunderstorm Wind, Langlade

When
August 9, 3:40 PM CST
Where
Langlade County, 2 mi E of Hollister
Measured
50 kt (58 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
45.250, -88.767

Thunderstorm Wind, Langlade

When
August 9, 4:00 PM CST
Where
Langlade County, Deerbrook
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
45.233, -89.167

Hail, Marathon

When
August 9, 4:03 PM CST
Where
Marathon County, 5 mi E of Colby
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
44.917, -90.200

Thunderstorm Wind, Marathon

When
August 9, 4:25 PM CST
Where
Marathon County, 2 mi W of Wausau
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.967, -89.667

Hail, Marinette

When
August 9, 4:30 PM CST
Where
Marinette County, 5 mi S of Crivitz
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
45.167, -88.017

Thunderstorm Wind, Langlade

When
August 9, 4:57 PM CST
Where
Langlade County, Antigo
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
45.150, -89.150

Hail, Marinette

When
August 9, 5:13 PM CST
Where
Marinette County, 8 mi W of Peshtigo
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
45.050, -87.917

Thunderstorm Wind, Shawano

When
August 9, 5:15 PM CST
Where
Shawano County, Tilleda
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
44.817, -88.900

Thunderstorm Wind, Menominee (C)

When
August 9, 5:20 PM CST
Where
Menominee (C) County, Neopit
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.983, -88.817

Thunderstorm Wind, Wood

When
August 9, 6:10 PM CST
Where
Wood County, Wisconsin Rapids
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
44.383, -89.817

Hail, Waushara

When
August 9, 6:25 PM CST
Where
Waushara County, Plainfield
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
44.217, -89.483

Thunderstorm Wind, Portage

When
August 9, 6:30 PM CST
Where
Portage County, Plover
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
44.450, -89.533

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wisconsin in 2005Every state in 2005This day in weather historyWarnings in Wisconsin, August 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5471818, 5471819, 5471820, 5471821, 5471822, 5471823, 5476442, 5476443, 5476444, 5476445, 5476446, 5476450, 5476447, 5476448, 5476449.